×

Numerical simulation of a one-dimensional water-quality model in a stream using a Saulyev technique with quadratic interpolated initial-boundary conditions. (English) Zbl 1470.76069

Summary: The one-dimensional advection-diffusion-reaction equation is a mathematical model describing transport and diffusion problems such as pollutants and suspended matter in a stream or canal. If the pollutant concentration at the discharge point is not uniform, then numerical methods and data analysis techniques were introduced. In this research, a numerical simulation of the one-dimensional water-quality model in a stream is proposed. The governing equation is advection-diffusion-reaction equation with nonuniform boundary condition functions. The approximated pollutant concentrations are obtained by a Saulyev finite difference technique. The boundary condition functions due to nonuniform pollutant concentrations at the discharge point are defined by the quadratic interpolation technique. The approximated solutions to the model are verified by a comparison with the analytical solution. The proposed numerical technique worked very well to give dependable and accurate solutions to these kinds of several real-world applications.

MSC:

76M20 Finite difference methods applied to problems in fluid mechanics
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs

Software:

SHASTA
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Pochai, N.; Tangmanee, S.; Crane, L. J.; Miller, J. J. H., A mathematical model of water pollution control using the finite element method, Proceedings in Applied Mathematics and Mechanics, 6, 1, 755-756, (2006) · doi:10.1002/pamm.200610358
[2] Spalding, D. B., A novel finite difference formulation for differential expressions involving both first and second derivatives, International Journal for Numerical Methods in Engineering, 4, 4, 551-559, (1972) · doi:10.1002/nme.1620040409
[3] Boris, J. P.; Book, D. L., Flux-corrected transport. I. SHASTA, a fluid transport algorithm that works, Journal of Computational Physics, 11, 1, 38-69, (1973) · Zbl 0251.76004 · doi:10.1016/0021-9991(73)90147-2
[4] Sobey, R. J., Fractional step algorithm for estuarine mass transport, International Journal for Numerical Methods in Fluids, 3, 6, 567-581, (1983) · Zbl 0526.76091 · doi:10.1002/fld.1650030604
[5] Li, Y. S.; Ward, J. P., An efficient split-operator scheme for 2-D advection-diffusion equation using finite elements and characteristics, Applied Mathematical Modelling, 13, 4, 248-253, (1989) · Zbl 0678.76090 · doi:10.1016/0307-904X(89)90083-8
[6] Noye, B. J.; Tan, H. H., A third-order semi-implicit finite difference method for solving the one-dimensional convection diffusion equation, Applied Mathematical Modeling, 13, 248-253, (1988) · Zbl 0638.76104
[7] Lam, D. C. L., Computer modeling of pollutant transport in Lake Erie, Water Pollution, 25, 75-89, (1975)
[8] Leonard, B. P., A stable and accurate convective modelling procedure based on quadratic upstream interpolation, Computer Methods Applied Mechanics and Engineering, 19, 1, 59-98, (1979) · Zbl 0423.76070 · doi:10.1016/0045-7825(79)90034-3
[9] Dehghan, M., Numerical schemes for one-dimensional parabolic equations with nonstandard initial condition, Applied Mathematics and Computation, 147, 2, 321-331, (2004) · Zbl 1033.65068 · doi:10.1016/S0096-3003(02)00669-0
[10] Karahan, H., Unconditional stable explicit finite difference technique for the advection-diffusion equation using spreadsheets, Advances in Engineering Software, 38, 2, 80-86, (2007) · doi:10.1016/j.advengsoft.2006.08.001
[11] Pochai, N., A numerical treatment of nondimensional form of water quality model in a nonuniform flow stream using Saulyev scheme, Mathematical Problems in Engineering, 2011, (2011) · Zbl 1235.76095 · doi:10.1155/2011/491317
[12] Pochai, N., Numerical treatment of a modified MacCormack scheme in a nondimensional form of the water quality models in a nonuniform flow stream, Journal of Applied Mathematics, 2014, (2014) · Zbl 1406.91297 · doi:10.1155/2014/274263
[13] Li, G.; Jackson, C. R., Simple, accurate, and efficient revisions to MacCormack and Saulyev schemes: high Peclet numbers, Applied Mathematics and Computation, 186, 1, 610-622, (2007) · Zbl 1114.65103 · doi:10.1016/j.amc.2006.08.008
[14] Chen-Charpentier, B. M.; Kojouharov, H. V., An unconditionally positivity preserving scheme for advection-diffusion reaction equations, Mathematical and Computer Modelling, 57, 9-10, 2177-2185, (2013) · Zbl 1286.65096 · doi:10.1016/j.mcm.2011.05.005
[15] Yi, Y.; Tang, C.; Yang, Z.; Zhang, S.; Zhang, C., A one-dimensional hydrodynamic and water quality model for a water transfer project with multihydraulic structures, Mathematical Problems in Engineering, 2017, 1-11, (2017) · doi:10.1155/2017/2656191
[16] Thongtha, K.; Kasemsuwan, J., Analytical solution to a hydrodynamic model in an open uniform reservoir, Advances in Difference Equations, 2017, 149, (2017) · Zbl 1444.76028
[17] Pochai, N., Unconditional stable numerical techniques for a water-quality model in a non-uniform flow stream, Advances in Difference Equations, 2017, 286, (2017) · Zbl 1444.76076
[18] Zhu, C.; Liang, Q.; Yan, F.; Hao, W., Reduction of waste water in erhai lake based on MIKE21 hydrodynamic and water quality model, The Scientific World Journal, 2013, (2013) · doi:10.1155/2013/958506
[19] Burden, R. L.; Faires, J. D., Numerical Analysis, (2011), Boston, Mass, USA: Brook and Cole, Boston, Mass, USA · doi:10.2514/1.J052430
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.